Bad Nausea with Topiramate: I just... - National Migraine...

National Migraine Centre
7,752 members2,253 posts

Bad Nausea with Topiramate

baguetteisspeltright
baguetteisspeltright

I just started taking Topiramate or topamax, whatever you prefer to call it(25 mg) for my migraines about 3 days ago and ever since I've taken this medication, ive felt so nauseous that the mere thought of consuming makes me want to throw up. I have not thrown up and the nausea never goes away. I have not had a migraine these last few days but ive been feeling like everything in my stomach may be removed if i were to consume the wrong food. I'm supposed to take this medication for 3 weeks at 25 mg and increase to 50 mg until January 25 when I see my neurologist. He told me about some symptoms but did not mention this whatsoever. Does this go away? Must I live with nausea for the rest of my life? I have gathered information through Google and sent an email to my doctor about this but have no recieved a reply. Please let me know if you have taken this medication and experienced anything like this or if I'm just getting some wack side affects.

6 Replies
oldestnewest

Baguetteissptright- Merry Christmas, I took this medication for over three years. The only symptoms I had was eye twitch, weight loss and then horriable memory loss. Honestly I wish I had never taken this medication. Please read the other messages about this drug too. If you are feeling that sick with the medication ( if I were you) I would stop the medication. There are plenty of others to try. I had memory loss so bad I could not remember my passwords. I still don't feel like I can remember them the way I did before, but it also could be age. But when I stopped the meditation I started remembering thing better.

Just my two cents..

I take this it has just been increased to 50mg twice a day. I had nausea to begin with but that has settled. My head is still as bad. I'm going to ask to come off them. They have many side effects I wasn't told about.

I have been taking it since 2014 and I experienced nausea when I started taking it, it was I have to say the lesser of the two evils as it did initially reduce the migraines. I unfortunately now up to the maximum dosage daily and it looks like i am going to have to either come off it or take alongside other as I seem to have either become "immune" to it or it's not suitable any more.

If I recall I was given anti sickness tablets when I first went on it.

I have taken this medication Topamax and nausea and vomiting are common side effects from it:

nausea, diarrhea, stomach pain, loss of appetite, indigestion

rxlist.com/topamax-side-eff...

The worst is the eventual memory loss, many patients give up on taking Topamax as the side effects are far worse then the migraines.

Hi. I've taken it since the summer. Only side effect I had was the awful emotional feelings. Crying and anxiety for 6 weeks. I would like to come off them as I'm having migraines every week and therefore think what's the point of taking Meds and putting all this junk in my body. No nausea though. My GP says that some of his patients have been on it for years as have had great success. I've just never been a fan. But you get desperate don't you?!

It made me anxious with panic attacks and was even crying at commercials and I'm a guy, they tried having me cut pills in half then a third and then every other day then every third day -that's when I left the VA for neurological care and went to a private neurologist

You may also like...